Bounded Rationality in Choice Theory: A Survey
Geoffroy de Clippel and
Kareen Rozen
Journal of Economic Literature, 2024, vol. 62, issue 3, 995-1039
Abstract:
A vibrant literature incorporates elements of bounded rationality into choice theory. We survey this work, discussing five central ways in which the literature has modeled departures from the rational choice procedure. We discuss the variety of purposes axiomatic choice characterizations serve for these positive theories, delve into experimental tests, synthesize the welfare debate, and assess important future directions.
JEL-codes: D11 D44 D60 D83 D91 (search for similar items in EconPapers)
Date: 2024
References: Add references at CitEc
Citations:
Downloads: (external link)
https://www.aeaweb.org/doi/10.1257/jel.20231592 (application/pdf)
https://www.aeaweb.org/doi/10.1257/jel.20231592.ds (application/zip)
Access to full text is restricted to AEA members and institutional subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:aea:jeclit:v:62:y:2024:i:3:p:995-1039
Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions
DOI: 10.1257/jel.20231592
Access Statistics for this article
Journal of Economic Literature is currently edited by Steven Durlauf
More articles in Journal of Economic Literature from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().